I have been on treatment for 23 out of 48 weeks. I have loss over half of my hair. Will this continue or will this ease off now that I am half way? Also I desperately need some type of cream for the itchy, dry skin
I never suffered from any major skin issues, but I’ve heard that ‘Gold Bond Triple Strength’ skin cream is a pretty good over the counter aid for funky treatment skin. Hmm… if you look closely at my profile picture, you’ll see that I’m not a hair guru… hopefully the gals will fill you in on the hair thing.
If the OTC lotions and potions don’t help, you could ask your doctor, or even ask to see a dermatologist, I think.
I lost about 75-80% during my 72 weeks. It grows back iin most cases much more quickly than you'd imagine.
I had dreadful itching and tried almost every single lotion out there. The best one for me by far was Gold Bond as Bill mentioned. You need to apply any of the lotions several time a day though.......once a day won't cut it when on treatment. Also make sure you are drinking plenty of water (advised by doctor half my body weight a day in ounces so if you weigh 120 you'd drink 60oz of water/fluids) the dehydration is terrible and the hair loss a nuisance but no you cannot just start backing off of your medications at ALL. A geno 1 has less then 50% chance and we need all the odds we can get.
I had a rash too that drove me nuts. My doc suggested over the counter cortisone cream which gave temp relief. The rash improved so I never went to prescription stuff. I lost 30% of my hair over only 12 wks, so I know I'm in for lots of loss over 24 wks. I will at least prepare better. Deep conditioner helps alittle with dryness. Don't wash your hair much, I only do 1x week. Use wide tooth comb, I also used a spray detanger before combing or brushing my hair.
Well, I just had my second injection so, of course, I haven't had hair loss yet -- but I know it is coming. I've thought about just shaving my head -- and be done with it and wear pretty scarves, turbans, and ball caps. But, if I only lose half of my hair and then it grows back quickly, it won't be such a dreadful thing. But does it grow back quickly? This is a tough issue because I've heard that it is different for different people. Also, I have heard that after treatment, the hair still falls out for a time. Are there any averages in this department?
My hair is getting long, and I don't like the thoughts of thin, straggly hair, so I'm definitely going to get a real short cut the minute I notice the hair falling out.
I sort of like the idea of going bald for a while. I can make some kind of social statement with it -- and I've got a lot of them. It just might be the thing to do and maybe I'll like being bald and stay that way for the rest of my life (I doubt it though).
In the final analysis, the thing that matters most is getting rid of Hep C and experiencing better physical health.
Springroll is right, "You can always grow more hair. You cannot grow a new liver."
the rash and itching are awful, my doctor perscribed a triamcinolone acetonide cream 0,1% that has helped alot, my hair is also coming out, lucky for me i have a ton of hair and it is very course, i am still coloring it ,probably should not. we can all identify with these side effects, i have not heard of any one being fortunate enough not to have any , wishing you good luck!
What springroll said , says it all. You will grow your hair back. I started losing mine around the same time as you. Unfortunately, it continued until 2 months post tx. Their are alot of us here that suffered the same thing, it is not a easy thing to go through, but you will not go bald from it either. Nioxin makes a shampoo and cond. for thinning hair, not magic, but It does seem to soften it so it isn't so brittle. You might want to try that.
My hair started falling out by the 4th week. I had very thick hair and by 9 weeks I just started wearing in in a loose bun with some bangs. Stopped haircuts. What's the point. I did recently buy Nioxin and it does help the hair. Tx stopped at 13 weeks, 2 weeks post still losing hair but not as much. Next tx I may prepare with a wig.
ihartford: Your reaction to the TX meds sounds very similar to what mine was. My hair and my skin hated the TX meds. I ended up wearing a wig for the last 2-3 mos of my 48 weeks of TX and fighting the itchy skin was a full time battle from about week 24 to week 36 and then it kind of eased up somewhat for the rest of my TX. I also lost my eyelashes (which originally grew quite long) and most of my eyebrows.
I'm almost a year post TX now and my hair, eyelashes and eyebrows are as if nothing ever happened. Keep that thought!
You've been given some great advice for the itchy skin. Aveeno...Aveeno...Aveeno...I should have purchased stock in the company...lol. I used a lot of oatmeal bath (actually bought the Walmart brand b/c it was cheaper) and I kept my skin lubricated several times a day. I also had to be careful of the type of fabric in my clothing. Silky/smooth fabrics worked the best. I had to stop wearing my bra to work because of the skin problems so it was jackets over the silky blouses for coverage...luckily I am small and could easily get buy without one.
I just wanted to let you know that I've been on treatment for 34 weeks and have not lost that much hair. It has thinned some but it's really hard to tell. There are some that do not experience the same SE as others. I thought this might make you feel better.
Read, read and read but don't think that everything that is experienced by "most" is necessarily what you will experience. It's much better to go in with a positive attitude and not expect the worst.
There are a lot of people here that have experience, knowledge and compassion. You will have a wonderful support system! Take care and be peaceful.
I was told that Nioxin or a Biotin shampoo/conditioner helps. For those about to begin treatment, it is recommended that you start before treatment. Same thing with the lotions. I have been looking into this in anticipation of starting treatment myself in the next couple of months. There is a doctors site that tells you the remedies for some of the side effects..especially the cosmetic ones...if I can find it again, I'll post it.
Experience knowledge and compassion are here, that is for sure.
You know I was thinking this morning, if they say 30% (or whatever they say) have extreme hair loss and bad side effects, maybe the 70% that get off easier and are not here because they don't feel so bad so we don't hear from them.
That was my thought for the day that I was trying to dwell on for some extra help and courage.
Most definitely it's a lower percentage that have extreme hair loss such as I had. Even my doc's NP seemed shocked at my hair loss. I would encourage anyone that is currently taking TX or getting ready to start TX to not worry about the hair loss issue. Most of you will not have a big problem. It's only when people post something such as ihartford did (stating that she has lost at least 50% of her hair) do I speak up and mention my hair loss -- sort of as a comfort of knowing that she is not alone and that it will come back. It's not to scare people or give negative vibes.
I would, however, say that if any of you would find any potential hair loss to be a problem as far as your work, be prepared to get a wig if you need it. I did and it was so much easier than worrying about what I looked like at work with patchy and falling out hair. I took the bull by the horns and shaved my head when it got to the awful point and wore a wig and without regret!
Hair is a particularly hard issue to deal with but, if you have to, take charge of it and own the situation. It makes life easier.
Yes my scalp itch so very bad, but this is not my concern right now.yes my hair is coming out but it seems like no one is going through what i am going through. my skin do not itch as bad because of the hydroxyzine pills and the triamcinolone ointment 0.1 now my skin is exfoliating on its own i had to go to e.r. they gave me vicodin i still can not walk on my feet. but i will not quit, i look as if i have been in a fire,any one else going through this. someone answer me is the treatment working? is this a bad sign?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.